I have been using Viagra for a couple of years. Recently my Cardiologist has prescribed the following drugs to regulate my blood pressure and now the Viagra is not as effective. Is one of these drugs interfereing with the effectiveness of Viagra?
Cardura, Toprol XL, Mavik, and Teveten HCT
Here is the list of drug interations with Viagra from the Drug Information Handbook:
"Increased effect/toxicity: Cimetidine, erythromycin, ketoconazole, itraconazole, mibefradil, nitroglycerin, protease inhibitors. A reduction in sildenafil's dose is recommended when used with amprenavir, indinavir, or ritonavir (protease inhibitors); no more than 25 mg per dose, no more than 25 mg in 48 hours.
Decreased effect: Rifampin"
There may be no direct interaction with the Viagra, however there are some blood pressure medications that decrease sexual function independent of Viagra (i.e. Toprol XL). You may want to review your medications with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.